MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TREPHINE ATTACHMENT 12.5MM DIAMETER

OBERDORF SYNTHES PRODUKTIONS GMBH TREPHINE ATTACHMENT 12.5MM DIAMETER
Catalog Number 387.662
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown surgery performed on (b)(6) 2018, the trephine broke off and one of the tips created shards when doing do.X ray was used to determine nothing was left in the patient and surgeon was satisfied.The bone harvesting had been achieved so it was only the process of removing the shards that caused the delay.This report is for one (1) trephine attachment 12.5mm diameter (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient ethnicity is unknown.Part: 387.662; lot: 9035629; manufacturing site: bettlach; release to warehouse date: september 04, 2014; the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The review has shown that the correct material was used, and that the hardness was within 53-56 hrc as required.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The complaint is confirmed as the broken device is visible on the received picture.The manufacturing documents were reviewed, and no complaint related issues were found.Product was not returned, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The fragments were easily retrieved.Procedure was completed with a five minute delay.Patient status was okay.

Brand Name
TREPHINE ATTACHMENT 12.5MM DIAMETER
Common Device Name
TREPHINE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7634023
Report Number8030965-2018-54571
Device Sequence Number13900263
Product Code HWK
UDI-Device Identifier07611819245259
UDI-Public(01)07611819245259
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.662
Device Lot Number9035629
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR